Alert archive / Colorado / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Jan 19, 2006, 1:48 PM MST for 7 counties in Colorado. It was in force for 14 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2006, 1:48 PM MST (20:48 UTC)
- Expired
- Jan 20, 2006, 4:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 55 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 3:44 PM MST | SNOW 5 | Genesee, CO | |
| Jan 19, 3:44 PM MST | HEAVY SNOW 6 | N Lakewood, CO | |
| Jan 19, 4:45 PM MST | SNOW 5 | 3 N Black Hawk, CO | |
| Jan 19, 5:53 PM MST | SNOW 2.5 | 1 Sse Perry Park, CO | |
| Jan 19, 7:45 PM MST | HEAVY SNOW 6 | N Aspen Springs, CO | |
| Jan 19, 9:00 PM MST | HEAVY SNOW 6.3 | 3 N Bailey, CO | |
| Jan 19, 9:32 PM MST | SNOW 5.3 | 2 Sw Golden, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 192048 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 148 PM MST THU JAN 19 2006 .A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS COLORADO TONIGHT. SNOW WILL CONTINUE ACROSS THE MOUNTAINS...FOOTHILLS...AND ALONG THE FRONT RANGE URBAN CORRIDOR THROUGH THIS EVENING...AND ALSO SPREAD EASTWARD THROUGH THE LIMON AREA. THE SNOW WILL BE HEAVY AT TIMES IN THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA. SNOWFALL TOTALS SO FAR RANGED BETWEEN 5 AND 12 INCHES IN THE MOUNTAINS...2 TO 6 INCHES IN THE FOOTHILLS SOUTHWEST OF DENVER...AND 1 TO 3 INCHES ACROSS THE DENVER AND BOULDER METRO AREAS. COZ031-192200- /O.CAN.KBOU.WS.W.0001.000000T0000Z-060120T0100Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 148 PM MST THU JAN 19 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. ADDITIONAL SNOW ACCUMULATIONS WILL ONLY RANGE BETWEEN 1 AND 3 INCHES. $$ COZ036-041-200500- /O.UPG.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/ /O.NEW.KBOU.WS.W.0002.060119T2048Z-060120T1100Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS... KIOWA...LARKSPUR 148 PM MST THU JAN 19 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST FRIDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL INTENSIFY LATE THIS AFTERNOON AND EVENING AND BECOME HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS OF 7 TO 14 INCHES CAN BE EXPECTED IN THE FOOTHILLS SOUTH OF INTERSTATE 70...WITH 6 TO 10 INCHES OVER THE PALMER DIVIDE AREA. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ046-047-200500- /O.EXB.KBOU.SN.Y.0001.060120T0000Z-060120T1300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 148 PM MST THU JAN 19 2006 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST FRIDAY. SNOW WILL SPREAD ACROSS EASTERN ELBERT AND LINCOLN COUNTIES LATE THIS AFTERNOON AND CONTINUE OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COZ033-034-200500- /O.EXT.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 148 PM MST THU JAN 19 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SNOW WILL CONTINUE THROUGH THIS EVENING...BRINGING STORM TOTAL SNOW ACCUMULATIONS TO 7 TO 15 INCHES. THE HEAVIEST SNOW AMOUNTS CAN BE EXPECTED IN THE SKI COUNTRY OF SUMMIT COUNTY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COZ039-040-200500- /O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER 148 PM MST THU JAN 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SNOW WILL CONTINUE THROUGH THIS EVENING ACROSS THE BOULDER AND DENVER METRO AREAS...AND THEN GRADUALLY DIMINISH BY MIDNIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES CAN BE EXPECTED...WITH THE HEAVIEST AMOUNTS SOUTH OF INTERSTATE 70. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COZ037-200500- /O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK 148 PM MST THU JAN 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 4 TO 10 INCHES CAN BE EXPECTED BEFORE THE SNOW DIMINISHES BY MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARJENBRUCH
3 follow-up statements
000 WWUS45 KBOU 200344 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 844 PM MST THU JAN 19 2006 .A STRONG PACIFIC STORM SYSTEM WAS MOVING ACROSS SOUTHERN COLORADO THIS EVENING...BRINGING SNOW TO MOST OF THE STATE. AT MID EVENING SNOW WAS FALLING SOUTH OF LONGMONT AND FORT MORGAN AND WAS SPREADING INTO EAST CENTRAL COLORADO. THE SNOW HAS GENERALLY BEEN LIGHT BUT THERE HAVE BEEN PERIODS OF HEAVY SNOW...ESPECIALLY FROM PARK COUNTY EASTWARD THROUGH JEFFERSON...DOUGLAS...AND WESTERN ELBERT COUNTY. THE SNOW WAS DIMINISHING IN THE MOUNTAINS NORTH OF INTERSTATE 70. THE SNOW WILL CONTINUE TO DIMINISH FROM THE NORTHWEST OVER THE MOUNTAINS...BUT WILL CONTINUE INTO THE EARLY MORNING HOURS IN THE DENVER AREA AND MOST OF THE NIGHT ON THE PLAINS. THE SNOW WILL BE HEAVY AT TIMES IN AREAS SOUTH OF INTERSTATE 70. TRAVELERS SHOULD CHECK THE LATEST ROAD CONDITIONS BEFORE LEAVING...ESPECIALLY FOR TRAVEL WEST OR SOUTH OF DENVER. AT MID EVENING RESTRICTIONS WERE IN PLACE ON INTERSTATE 70 AT FLOYD HILL WEST OF DENVER AND AT THE EISENHOWER TUNNEL. COZ036-041-201100- /O.CON.KBOU.WS.W.0002.000000T0000Z-060120T1100Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS... KIOWA...LARKSPUR 844 PM MST THU JAN 19 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST FRIDAY. SNOW WILL CONTINUE OVERNIGHT AND WILL BE HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS OF 7 TO 14 INCHES CAN BE EXPECTED IN THE FOOTHILLS SOUTH OF INTERSTATE 70...WITH 6 TO 10 INCHES OVER THE PALMER DIVIDE AREA. ROAD CONDITIONS WILL CONTINUE TO DETERIORATE TONIGHT AS TEMPERATURES COOL. $$ COZ033-034-039-040-200700- /O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER 844 PM MST THU JAN 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SNOW WILL CONTINUE THROUGH THIS EVENING ACROSS THE BOULDER AND DENVER METRO AREAS...AND THEN GRADUALLY DIMINISH BY MIDNIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES CAN BE EXPECTED...WITH THE HEAVIEST AMOUNTS SOUTH OF INTERSTATE 70. ROAD CONDITIONS WILL CONTINUE TO DETERIORATE THIS EVENING AS TEMPERATURES COOL. $$ COZ046-047-201100- /O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T1300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 844 PM MST THU JAN 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. SNOW WILL CONTINUE OVERNIGHT AND WILL BE HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COZ037-200700- /O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK 844 PM MST THU JAN 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 4 TO 10 INCHES CAN BE EXPECTED BEFORE THE SNOW DIMINISHES BY MIDNIGHT. WINTER DRIVING CONDITIONS CAN BE EXPECTED TONIGHT. TRAVELERS SHOULD SLOW DOWN AND USE EXTRA CAUTION. $$ GIMMESTAD
000 WWUS45 KBOU 200701 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1201 AM MST FRI JAN 20 2006 .THE SNOW WILL CONTINUE TO DIMINISH FROM THE NORTHWEST OVER THE MOUNTAINS...BUT WILL CONTINUE INTO THE EARLY MORNING HOURS... MAINLY ALONG AND SOUTH OF INTERSTATE 70. TRAVELERS SHOULD CHECK THE LATEST ROAD CONDITIONS BEFORE LEAVING...ESPECIALLY FOR TRAVEL WEST OR SOUTH OF DENVER. COZ033-034-037-039-040-200815- /O.CAN.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY... HARTSEL...LAKE GEORGE...SOUTH PARK...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER 1201 AM MST FRI JAN 20 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW ADVISORY. $$ COZ036-041-201100- /O.CON.KBOU.WS.W.0002.000000T0000Z-060120T1100Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS... KIOWA...LARKSPUR 1201 AM MST FRI JAN 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST FRIDAY. TOTAL SNOW ACCUMULATIONS OF 7 TO 14 INCHES CAN BE EXPECTED IN THE FOOTHILLS SOUTH OF INTERSTATE 70...WITH 6 TO 10 INCHES OVER THE PALMER DIVIDE AREA. $$ COZ046-047-201130- /O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T1300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 1201 AM MST FRI JAN 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KBOU 201110 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 410 AM MST FRI JAN 20 2006 COZ036-041-201215- /O.EXP.KBOU.WS.W.0002.000000T0000Z-060120T1100Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR 410 AM MST FRI JAN 20 2006 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ COZ046-047-201215- /O.CAN.KBOU.SN.Y.0001.000000T0000Z-060120T1300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 410 AM MST FRI JAN 20 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 19, 3:55 AM MST, 9 hours 53 minutes earlier.
Area forecast discussion, Jan 19, 3:55 AM MST, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 355 AM MST THU JAN 19 2006 .SHORT TERM DISCUSSION...UPR TROF OVR ERN CO THIS MORNING IS PROGGED TO MOVE EAST OF THE STATE AFTER 12Z. DCRG UPWARD QG OMEGA FM WEST TO EAST ACRS THE CWFA THROUGH THIS MORNING...WITH SUBSIDENCE THIS AFTN AND TNGT. UPPER RIDGE WILL MOVE INTO THE STATE THIS AFTN WITH A DRIER NWLY FLOW TRANSITIONING TO MORE OF A ZONAL FLOW OVRNIGHT. SPATIAL CROSS-SECTIONS SHOW VERY SHALLOW MSTR OVR THE MTNS BY THIS AFTN SO WILL MENTION JUST A SLIGHT CHC OF SNOW IN THE MTNS. ALG THE URBAN CORRIDOR FM DENVER SOUTHWARD...DCRG ECHOES THIS MRNG SHUD DIMINISH BY 15Z. SOME PATCHY FOG FORMING AT DIA...AS THE SNOW DIMNISHES SO MAY NEED TO ADD THIS TO THE ZONES. WL SEE WHAT THE NEXT HOUR YIELDS IN THE UPCOMING METAR OBSERVATIONS. WILL GO AHD A CANCEL THE WINTER STORM WARNING FOR ZONES 36 AND 41 AS WELL AS THE SNOW ADVSY FOR ZONES 46 AND 47 WITH THE MORNING ISSUANCE OF THE FCST PACKAGE. WL KEEP A SLGT CHC/CHC OF SNOW EARLY BUT DRY THEREAFTER. WITH RIDGING AND MORE OF THE ZONAL FLOW OVERNIGHT ...SHUD SEE WINDS PICK UP IN THE MTNS AND HIGHER FOOTHILLS. SPATIAL CROSS-SECTIONS INDICATE A WEAK MTN WAVE WITH A U-COMPONENT OF 35 KTS AT 650 MB...FVBL PROFILE ALFT...WITH A MTN TOP INVERSION EVIDENT BY 12Z SATURDAY. WL MENTION SOME GUSTS IN THE 40-50 MPH RANGE LATE. .LONG TERM DISCUSSION...NEW MODEL RUNS AT 00Z SHOW A MUCH DRIER WEEK AHEAD THAN SOME OF THE EARLIER MODEL RUNS HAD SHOWN. FOR INSTANCE...AN UPPER TROUGH DEPICTED OVER THE STATE ON SUNDAY HAS NOW BEEN REPLACED BY A SPLIT FLOW/WEAK UPPER RIDGE OVER COLORADO THAT IS DOWNSTREAM OF A CUTOFF LOW OVER SOUTHERN CALIFORNIA. THESE NEW SOLUTIONS INVOLVING A CUTOFF OVER THE SOUTHWESTERN U.S. THROUGH ALMOST 144 HOURS ARE SUPPORTED BOTH BY THE ECMWF AND ALL OF THE GFS ENSEMBLE MEMBERS. THE CUTOFF LOW WILL LEAVE COLORADO UNDER WEAK FLOW ALOFT AND A DRY AIRMASS. THEREFORE...AFTER SOME MOUNTAIN SNOW ACTIVITY SATURDAY AFTERNOON AND OVERNIGHT...HAVE REMOVED ALL WEATHER FROM THE GRIDS THROUGH THE MIDDLE OF NEXT WEEK. WEATHER WILL PROBABLY REMAIN DRY BEYOND MID-WEEK...BUT WILL LEAVE THAT FOR THE NEXT SHIFT TO CHANGE AFTER SEEING IF THE 12Z RUNS CONTINUE THE PATTERNS DEPICTED IN THE 00Z RUNS. TEMPERATURES WILL GRADUALLY MODERATE TO NORMAL AND ABOVE NORMAL VALUES THROUGH THE LATTER PART OF NEXT WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/DANKERS
Hazardous weather outlook, Jan 19, 11:05 AM MST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MST THU JAN 19 2006 COZ030>051-201300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MST THU JAN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE OVER MOST OF THE FORECAST AREA THROUGH THIS EVENING. THE HEAVIEST SNOW ON THE PLAINS IS EXPECTED TO FALL IN AREAS ALONG AND SOUTH OF INTERSTATE 70 WHERE 4 TO 8 INCHES OF SNOW CAN BE EXPECTED. IN THE MOUNTAINS AND FOOTHILLS...STORM TOTAL ACCUMULATIONS WILL RANGE BETWEEN 4 AND 14 INCHES. THE HEAVIEST AMOUNTS IN THE HIGH COUNTRY WILL FALL IN THE MOUNTAINS ABOVE 9000 FEET AND IN THE FOOTHILLS OF JEFFERSON...DOUGLAS...AND PARK COUNTIES. THE SNOW WILL GRADUALLY DIMINISH AFTER MIDNIGHT. ROADS AND HIGHWAYS WILL BE SNOWPACKED AND ICY PRODUCING HAZARDOUS DRIVING CONDITIONS. A STRONG STORM SYSTEM MOVING ACROSS COLORADO TODAY AND TONIGHT WILL PRODUCE THE SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT WHICH BROUGHT SNOW TO THE AREA WILL PULL EAST OF THE AREA FRIDAY...LEAVING THE FORECAST DISTRICT WITH MOSTLY SUNNY BUT COOL CONDITIONS. A SLIGHT WARMING TREND IS EXPECTED SATURDAY...BUT BY SUNDAY...ANOTHER COLD FRONT MAY DROP INTO COLORADO AND A CHANCE OF RAIN OR SNOW WILL RETURN TO THE WEATHER FORECAST SUNDAY. PEOPLE PLANNING OUTDOOR ACTIVITIES OR ATTENDING OUTDOOR SPORTING EVENTS SUNDAY MORNING SHOULD STAY ABREAST OF THE LATEST WEATHER FORECASTS. DRIER AND WARMER WEATHER SHOULD RETURN FOR THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/046
In the hours before
Local storm report, Jan 19, 11:03 AM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1103 AM MST THU JAN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM SNOW BOULDER 40.03N 105.25W
01/19/2006 1.9 INCH BOULDER CO NWS EMPLOYEE
1050 AM SNOW 4 S EVERGREEN 39.58N 105.34W
01/19/2006 4.5 INCH JEFFERSON CO TRAINED SPOTTER
1023 AM SNOW 4 SW GOLDEN 39.70N 105.27W
01/19/2006 2.2 INCH JEFFERSON CO TRAINED SPOTTER
0945 AM SNOW ROXBOROUGH PARK 39.44N 105.07W
01/19/2006 2.5 INCH DOUGLAS CO CO-OP OBSERVER
0930 AM SNOW KEN CARYL 39.58N 105.11W
01/19/2006 3.5 INCH JEFFERSON CO TRAINED SPOTTER
0905 AM SNOW BAILEY 39.40N 105.47W
01/19/2006 3.5 INCH PARK CO TRAINED SPOTTER
0900 AM SNOW 4 SE GOULD 40.48N 105.97W
01/19/2006 3.0 INCH JACKSON CO CO-OP OBSERVER
0900 AM SNOW EVERGREEN 39.63N 105.34W
01/19/2006 3.5 INCH JEFFERSON CO CO-OP OBSERVER
0900 AM HEAVY SNOW 3 S BRECKENRIDGE 39.46N 106.05W
01/19/2006 6.5 INCH SUMMIT CO CO-OP OBSERVER
0850 AM SNOW 3 N BAILEY 39.44N 105.47W
01/19/2006 4.0 INCH PARK CO TRAINED SPOTTER
0800 AM SNOW KREMMLING 40.06N 106.38W
01/19/2006 4.3 INCH GRAND CO CO-OP OBSERVER
0600 AM SNOW 4 SSW GEORGETOWN 39.66N 105.72W
01/19/2006 3.0 INCH CLEAR CREEK CO AMATEUR RADIO
&&
FREDINLocal storm report, Jan 19, 1:47 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
147 PM MST THU JAN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM SNOW GENESEE 39.69N 105.27W
01/19/2006 4.2 INCH JEFFERSON CO TRAINED SPOTTER
0108 PM SNOW 4 SW FAIRPLAY 39.18N 106.05W
01/19/2006 2.5 INCH PARK CO AMATEUR RADIO
0108 PM HEAVY SNOW 3 NE BAILEY 39.43N 105.43W
01/19/2006 6.5 INCH PARK CO TRAINED SPOTTER
1255 PM SNOW 4 SSW COMO 39.27N 105.93W
01/19/2006 3.0 INCH PARK CO TRAINED SPOTTER
1110 AM SNOW 3 S RAND 40.41N 106.17W
01/19/2006 1.7 INCH JACKSON CO TRAINED SPOTTER
1054 AM SNOW BOULDER 40.03N 105.25W
01/19/2006 1.9 INCH BOULDER CO NWS EMPLOYEE
1050 AM SNOW 4 S EVERGREEN 39.58N 105.34W
01/19/2006 4.5 INCH JEFFERSON CO TRAINED SPOTTER
1023 AM SNOW 4 SW GOLDEN 39.70N 105.27W
01/19/2006 2.2 INCH JEFFERSON CO TRAINED SPOTTER
0945 AM SNOW ROXBOROUGH PARK 39.44N 105.07W
01/19/2006 2.5 INCH DOUGLAS CO CO-OP OBSERVER
0930 AM SNOW KEN CARYL 39.58N 105.11W
01/19/2006 3.5 INCH JEFFERSON CO TRAINED SPOTTER
0905 AM SNOW BAILEY 39.40N 105.47W
01/19/2006 3.5 INCH PARK CO TRAINED SPOTTER
0900 AM SNOW 4 SE GOULD 40.48N 105.97W
01/19/2006 3.0 INCH JACKSON CO CO-OP OBSERVER
0900 AM HEAVY SNOW 3 S BRECKENRIDGE 39.46N 106.05W
01/19/2006 6.5 INCH SUMMIT CO CO-OP OBSERVER
0900 AM SNOW EVERGREEN 39.63N 105.34W
01/19/2006 3.5 INCH JEFFERSON CO CO-OP OBSERVER
0850 AM SNOW 3 N BAILEY 39.44N 105.47W
01/19/2006 4.0 INCH PARK CO TRAINED SPOTTER
0800 AM SNOW KREMMLING 40.06N 106.38W
01/19/2006 4.3 INCH GRAND CO CO-OP OBSERVER
0600 AM SNOW 4 SSW GEORGETOWN 39.66N 105.72W
01/19/2006 3.0 INCH CLEAR CREEK CO AMATEUR RADIO
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:20 AM MST | Snow Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more | 25 hr |
Nearby
Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.